Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Hypothyroidism. Taking Psychotropic medicines. Should I replace my doctor?

I am looking to replace my current psychiatrist -- I ve been with him for 11 years, but he is the most expensive doctor in the Washington, DC area. I originally sought him out related to a hypothyroid problem, which he diagnosed and treated with medication. But I have also been on several psychotropic medications as well as a variety of over-the-counter supplements -- all prescribed by him. I am concerned about finding a suitable replacement that will allow me to continue with my current regimen, although I am open to adjustments along the way.
Asked On : Mon, 28 Jan 2013
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response

Hypothyroidism signifies under-active thyroid gland. Hypothyroidism can present with many psychiatric problem. I would prefer to check your thyroid blood test and titrate the thyroxine dose accordingly. once your thyroid issue is sorted, then psychiatric medicines can be titrated in consultation with psychiatrist.
Answered: Wed, 20 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor